Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Poly Drug Reaction
Aug 16, 2005

In June I started meds for the first time. Everything was going great until the 8th day,and then over four days I developed a terrible looking rash that I still have the scars from. Off of everything, back on four drugs, one repeater. Developed an even more severe rash in 2.5 hours. Off of everything. Back on two more drugs,one repeater. By Day 8, same severe rash, more widespread. My doctor, called it a poly drug reaction. Who gets this and when can I start on medications again? I am down to 115 t-cells, but on the first round VL went from 50,000 to 400. Thank you.

Response from Dr. Young

Thanks for your post.

I suspect that your doctor meant that you had a "drug reaction"-- implying that you were likely allergic to one (rarely more than one) of the medications that you were taking. Just about anyone can develop a side effect or allergic reaction to medications, though some medications have a greater propensity to cause reactions than others, and in some demographic groups of individuals. Unfortunately, without knowing exactly which medications you were on, it's difficult for me to give more precise information to this point.

Once a drug rash or reaction has resolved, there's no reason (especially with a CD4 count below 200) not to resume a new treatment combo, of course, avoiding the use of the suspected agent.

I hope this helps, BY



Previous
My partner has reactivated to CMV and possibly MAC due to his AIDS treatment
Next
Worried about HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement